Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mixed-HIV-Status CouplesMixed-HIV-Status Couples
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Where has my sex drive gone?
Apr 25, 2001

Could you please offer any advise on getting my sex drive back. My parnter recently tested positive and I remain negative. Since his diagnosis I have been worried about getting infected.

While anal sex is not common in our relationship, I fear the orgasm stage because I worry where his semen will go... I know this is silly but it is hard to get into the mood when all you think about is where the semens goes.

I am also on zoloft and I am told that this can hinder sex drive too.

Please help.

M.

Response from Dr. Remien

Yes, it is possible for antidepressant medication to contribute to a diminished libido (lower sex drive). You should definitely consult with your physician about this. However, it also sounds like your anxiety about the transmission of HIV is a factor in your reduced sex drive. This is fairly common when someone first finds out that their partner is HIV+. You are absolutely right, "it is hard to get into the mood when all you think about is where the semens goes." You need to educate yourself about routes of transmission of HIV. The safer sex forum on this website should be helpful in that regard. But I also think it would be helpful for you to talk with your partner about what you are experiencing. It s generally helpful when couples approach these cahllenges together. I am sure you can find ways to reduce your anxiety so you can relax and enjoy your sex together. If necessary, you may also want to see a counselor experienced in HIV issues if you find it continues to be difficult for you to deal with this.


Previous
how to handle break up
Next
hernias and HIV in males...is it common

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement